MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 55840016545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Pre-op diagnosis: spondylolisthesis l4/5 grade i meyerding procedure: spondylodese l4/5 360 degrees levels implanted: l4/5 it was reported that post-op, the implanted screw broke.A revision surgery was performed to remove the broken screw.No patient com plications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis result: visual microscopic the bone screw has broken approximately 41mm from the tip.There are witness marks on the saddle of the bone screw that would indicate the rod was sitting at an extreme angle inside the head.The bone screw appears to have been locked in at max angulation.When the fracture surface of the bone screw was examined microscopically fatigue lines could be seen running through the face of the fracture.Do to the damage of the fracture surface only a portion of the surface is visible.It appears that repeated force place on the bone screw caused a cyclic fatigue failure, the angulation of the screw did not help.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
X-ray review result: post-op ct scan of broken screw revealed that there is a paucity of bone graft present in the interbody space.Hardware placement appears appropriate on intra-op images.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6896761
Report Number1030489-2017-02121
Device Sequence Number16343806
Product Code KWP
UDI-Device Identifier00643169077423
UDI-Public00643169077423
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840016545
Device Lot NumberH5293750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Initial Date Received by Manufacturer 09/03/2017
Supplement Date Received by Manufacturer10/24/2017
12/08/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date11/09/2017
12/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight112